Posted 13 December 2014 - 02:25 PM
Just read through your thread. All very interesting. It was Citalopram and Lithium that caught my eye as I take those too.
When I decided to try to get off these drugs, citalopram was the first I attempted ( I take 3) I hadn't found this forum then and it was at a crazy speed suggested my GP.
I had no withdrawal symptoms during the 4-5 week taper, then had about 6 weeks of feeling fine, better cognitively, getting back emotions, feeling confident about the future and then of course, bang!
That was back in the summer and ive spent probably 3 months before getting stable again, having reinstated the 20mg of Citalopram.
Strange in a way that its possible to feel fine even though I had Lithium and Mirtazapine still in my system.
Anyway the positive thing was that I discovered this forum and got my head around the whole idea of tapering slowly. Its quite radical really all this stuff and has made me totally rethink my past years on these drugs. Getting hold of my medical records of the last 20 years has enabled me to see how WD and 'relapse' probably got totally confused.
I now feel that ive probably been in a state of WD and reinstatement, increased dosages, new meds, for years. Its like re-writing the past. The drugs merry-go-round causing me to be diagnosed with chronic depression!
Anyway im very hopeful for the future now even though it might take me at least 2 years.
Even though I have begun, im still not sure if it should be lithium or Cit first. The Australians on the site recommend leaving Lithium til later as it can help getting off the others. And Cit is more activating so would normally be the one to taper first. I instinctively wanted to get rid of Lithium because of the possible physical health risks
Will follow your slow taper of Cit with interest over the months!
Wishing you all the very best; looks like youre making great progress now after your up and down start.
. Been on some kind of meds since 1982,mainly on and off things like imipramine.,2000 on75mg venlafaxine til it bottomed out, then 150, also no good. about 7 years. Almost ct from it and put on cocktail of Cit, Mirt and Lithium. Remained there for 7 years.
Tapered Citalopram in June2014 and was off in 6 weeks. Mood slumped about 6 weeks later. Found this site sept 5th and got some idea why this happens.18th Sept stopped lorezepam and due to misunderstanding with GP was without it for 36 hours which caused a crisis.
from 19thsept 18mg diazepam to replace lorezepam(possible addiction) 24th sept 12 mg diaz per day. 29th sept 10mg diaz per day and tapering at 1-2mg per week. At 5mg will slow down taper. At same time increase of mirtazapine to 45mg per day.
Taking fish oil and magnesium as suggested on this site.
Also have menieres syndrome, a cause of vertigo, vomiting and partial loss of hearing, also very occasional drop attacks.
As of 8th October on; Mirtazapine 45mg, Citalopram 20mg Lithium 500mg Diazepam 6mg (tapering by 2mg per week) Fish oil and magnesium
As of 25th October Mirt 45mg, Citalopram20mg Lithium 700mg Diazepam12mg
As of 12th November Mirt 37.5 Cit.20mg Lithium 700mg Diazepam 8mg (to taper after 14 days by 10%)
As of 17th November Mirt 35mg Cit 18mg Lithium 600mg Diazepam 8mg (to taper after 14 days by 10%)
As of 25th November MIrt 35mg Cit 18mg Lithium 600mg Diazepam 7mg
As of 1st December MIrt 35 Cit 18mg Lithium 600mg Diazepam 6mg (been stable for the last 2 weeks)
GP intervention 19 December now on 150 Ven, 37.5 Mirt, 600 Lithium Diazepam 7mg